Domains of discontinuity for almost-Fuchsian groups

Abstract:

An almost-Fuchsian group is a quasi-Fuchsian group such that the quotient hyperbolic manifold contains a closed incompressible minimal surface with principal curvatures contained in (-1,1) . We show that the domain of discontinuity of an almost-Fuchsian group contains many balls of a fixed spherical radius in the visual boundary of hyperbolic 3-space. This yields a necessary condition for a quasi-Fuchsian group to be almost-Fuchsian which involves only conformal geometry. As an application, we prove that there are no doubly-degenerate geometric limits of almost-Fuchsian groups.

SEEK ID: https://publications.h-its.org/publications/958

DOI: 10.1090/tran/6789

Research Groups: Groups and Geometry

Publication type: Journal

Journal: Transactions of the American Mathematical Society

Citation: Trans. Amer. Math. Soc. 369(2):1291-1308

Date Published: 1st Feb 2017

URL: https://www.ams.org/journals/tran/2017-369-02/S0002-9947-2016-06789-6/

Registered Mode: imported from a bibtex file

Author: Andrew Sanders

help Submitter
Citation
Sanders, A. (2016). Domains of discontinuity for almost-Fuchsian groups. In Transactions of the American Mathematical Society (Vol. 369, Issue 2, pp. 1291–1308). American Mathematical Society (AMS). https://doi.org/10.1090/tran/6789
Activity

Views: 5045

Created: 30th Jan 2020 at 09:39

Last updated: 5th Mar 2024 at 21:24

help Tags

This item has not yet been tagged.

help Attributions

None

Powered by
(v.1.14.2)
Copyright © 2008 - 2023 The University of Manchester and HITS gGmbH